|Whats causing muscle, joint, and abdominal pain.
Aug 11, 2010
I have become hopeless. For over a year I have been experiencing pain in my joints, muscles and my abdomen. I have seen so many specialist,Neuro, Ortho, Rheumo, and a 2nd HIV specalist.I have had several test and labs done. I even had an emg, it was normal.At my last visit to my Rheumatologist, he said it was Fibromalgia. I am having a hard time with that dx. My numbers are VRL-undectable, CD4>750. I am taking, Truvada, Lexiva, Norvir as my anti-viral therapy. I take Neurotin, Tramadol, and when the pain becomes unbearable, Percocet. I hate having to take pain meds.My muscles and joints feels as if the wont last the rest of the year. Please help me. If I am to become diable I would like to know so I can make arrangements. I am a single parent with a college age daughter, I have not told anyone about my illness since it was diagnosed in March of 2009. My quality of life is getting worse with each passing day. Thank God i can still work and have health insurance.
| Response from Dr. Henry
Your situation sounds very challenging with no easy answers in many cases unfortunately. Neither HIV nor your meds cause such severe muscle pain at a frequency where there has been a clear linkage. Vitamin D deficiency, low levels of co-enzyme Q10, some genetic conditions, subtle mitochondrial damage can in some cases cause muscle pain. Fibromyalgia is a contentious condition that certainly seems to cause severe pain in some patients even in the general population. Measured exercise/physical training often helpful over time in some patients. I assume you have also been evaluated by a good pain clinic looking at other measures for symptom control (ie acupunture)?KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.